Kansas, 2022

Flooding and Hail in Kansas, May 4 to 5, 2022

May 4 to 5, 2022 · NWS ICT · 41 events in 11 counties and zones

Rich gulf moisture streamed north of a slow moving low pressure for the afternoon and overnight hours of May 4th into the early morning of May 5th, 2022. Heavy rainfall impacted a large portions of southern Kansas, with some flooding reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$500
Crop damage
$500
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Rich gulf moisture streamed north of a slow moving low pressure for the afternoon and overnight hours of May 4th into the early morning of May 5th, 2022. Heavy rainfall impacted a large portions of southern Kansas, with some flooding reported. Rainfall amounts of 4 to 5 inches were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at May 4, 6:12 AM CST, 3 hours earlier.

Area forecast discussion, May 4, 6:12 AM CST, 3 hours before
Area Forecast Discussion
National Weather Service Wichita KS
712 AM CDT Wed May 4 2022

...Updated Aviation Discussion...

.SHORT TERM...(Today through Friday night)
Issued at 322 AM CDT Wed May 4 2022

Cool below normal temperatures for today with surface warm front to
remain south of the KS/OK border and overcast skies. Current ALPW
polar satellite data shows deep surface-700mb moisture plume surging
northward across Texas. This deep moisture axis will continue to
advect northward today via increasing low-level jet. Scattered
showers/storms will spread northward into Kansas this morning and
become more widespread later this afternoon and tonight.
Precipitable water values running 2 to 3 standard deviations above
normal within this moisture axis favors higher rainfall rates of
1"/hr or greater, especially for locations east of the Kansas
Turnpike over the Flood Watch area during the late afternoon and
night time hours. In addition, a few strong storms could produce
small hail or gusty winds, severe weather risk is low with the main
risk being heavy rainfall.

The upper level low pressure center will move very slowly eastward
across Kansas on Thursday with wrap around precipitation
lingering over central Kansas. The heavier rainfall area will
shift east of Kansas by early Thursday afternoon, thus ending the
heavy rain risk. There could be a window for re-newed surface
based convection over southeast/eastern Kansas early Thursday
afternoon with clearing from mid level dry slot allowing good
sunshine/destabilization on back edge of deeper moisture plume.
The alignment of upper level low/surface low resembles a favorable
cold core setup. If this signal is maintained by the models there
would be some potential for low topped strong/severe
thunderstorms or even some cold core tornadoes in the 0-3km CAPE
axis aligned with surface vorticity area. Something for later
shifts to keep tabs on. Otherwise, the precipitation will taper
off Thursday night as main upper low shifts east into Mississippi
valley region. Dry weather and near normal temperatures look to be
in store for area on Friday.

.LONG TERM...(Saturday through Tuesday)
Issued at 322 AM CDT Wed May 4 2022

Saturday looks to be a dry weather day with above normal
temperatures. Meanwhile, pattern recognition from long range models
are hinting at a very strong 700mb baroclinic zone residing over
western Nebraska extending east into north central Kansas Saturday
night. This combined with decent upslope of richer moisture in the
surface-850mb layer towards western Nebraska looks to spark off
convection in the models Saturday evening. This convection would
then travel eastward along the 700mb mid-level baroclinic zone in a
forward propagating mode, as low level jet veers out leading the
convective development. At this time, models are showing this
activity possibly clipping central Kansas or remaining north of the
area late Saturday night. Something to monitor for any shifts in the
models with this signal which could result in severe weather.
Otherwise warm and more humid conditions look to prevail for Sunday
into Tuesday with richer Gulf of Mexico moisture in place. Some long
range models are showing a frontal boundary pushing southward into
this rich moisture which could generate thunderstorms over the
region for Monday/Tuesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 708 AM CDT Wed May 4 2022

Off-and-on showers and thunderstorms will increase across the
region by mid-late morning today, and persist through tonight.
Widespread MVFR ceiling should gradually lower to IFR later today
through tonight. Severe weather threat is low, although the
strongest activity will be capable of small hail, gusty winds, and
locally heavy rain.

&&

.HYDROLOGY...
Issued at 322 AM CDT Wed May 4 2022

Flood watch has been expanded into Cowley county for this
afternoon through Thursday morning. Scattered showers and storms
will develop this morning and become more widespread later this
afternoon into tonight. Widespread 1 to 3 inches of rainfall is
expected with a few locations in southeast Kansas having potential
to see amounts greater than 3 inches. This will result in rises
on rivers and streams with some minor flooding problems in low
lying areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    58  55  66  50 /  80  80  60  40
Hutchinson      56  52  61  47 /  90  90  60  30
Newton          57  54  64  49 /  80  90  70  40
ElDorado        58  56  67  51 /  80  90  70  50
Winfield-KWLD   61  57  69  50 /  90  90  60  30
Russell         54  47  55  44 /  90  90  70  30
Great Bend      54  48  55  43 /  90  90  60  20
Salina          57  51  63  48 /  80  90  70  40
McPherson       56  52  62  47 /  80  90  70  40
Coffeyville     64  58  72  52 /  90 100  70  50
Chanute         61  56  71  53 /  80 100  80  60
Iola            60  56  71  52 /  70  90  80  70
Parsons-KPPF    62  57  72  52 /  80 100  70  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch from noon CDT today through Thursday afternoon for
KSZ072-093>096-098>100.

&&

SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...ADK
HYDROLOGY...CDJ
Hazardous weather outlook, May 4, 4:11 AM CST, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wichita KS
511 AM CDT Wed May 4 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
511 AM CDT Wed May 4 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will develop over the area this morning
and become more widespread for locations east of the Kansas
turnpike, mainly during the late afternoon and night time hours.
Some of the storms could produce heavy rainfall and cause some
flooding problems. See latest flood watch for more details.

In addition, a few strong storms could produce small hail or gusty
winds across south central and southeast Kansas. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms could redevelop early Thursday afternoon across
southeast Kansas, especially if ample daytime heating occurs. A few
strong to severe are possible.

Thunderstorms will be possible late Saturday night into early
Sunday morning for areas along and north of I-70. Some of these
storms could reach severe levels.

Thunderstorms could affect the region again on Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, May 4, 8:45 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Wichita KS
945 AM CDT Wed May 4 2022

KSZ082-083-041515-
Sedgwick KS-Kingman KS-
945 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of southwestern
Sedgwick and eastern Kingman Counties through 1015 AM CDT...

At 944 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Harper, moving northeast at 55 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Kingman, Cheney, Norwich, Murdock, Waterloo, Willowdale, Spivey,
Cleveland, Rago, Cheney Lake, Mt Vernon and Cheney State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3755 9832 3773 9790 3773 9778 3749 9771
      3747 9779 3747 9781 3746 9783 3738 9822
      3739 9824
TIME...MOT...LOC 1444Z 240DEG 49KT 3745 9814

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

CRW
Special weather statement, May 4, 8:50 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
950 AM CDT Wed May 4 2022

KSZ083-041515-
Sedgwick KS-
950 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of western Sedgwick
County through 1015 AM CDT...

At 949 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cheney, moving northeast at 45 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Wichita, Goddard, Maize, Cheney, Colwich, Garden Plain, Andale, West
Wichita, Eisenhower National Airport and Lake Afton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3752 9781 3764 9781 3785 9758 3776 9731
      3747 9767 3747 9775
TIME...MOT...LOC 1449Z 221DEG 40KT 3758 9774

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

CRW
Special weather statement, May 4, 9:06 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Wichita KS
1006 AM CDT Wed May 4 2022

KSZ069-083-041530-
Butler KS-Sedgwick KS-
1006 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of east central
Sedgwick and northwestern Butler Counties through 1030 AM CDT...

At 1006 AM CDT, Doppler radar was tracking a strong thunderstorm over
Northeast Wichita, or near Andover, moving northeast at 30 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Wichita, El Dorado, Andover, Bel Aire, Towanda, Benton, Kechi,
Eastborough, Potwin, East Wichita, Northeast Wichita, Santa Fe Lake,
Augusta Municipal Airport and Jabara Airport.

This includes the following highways...
 Interstate 135 near Mile Marker 10.
 Interstate 35 between Mile Markers 49 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3761 9717 3774 9733 3798 9703 3782 9682
TIME...MOT...LOC 1506Z 224DEG 26KT 3773 9719

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

CRW

The radar

The Wichita radar (KICT), 43 km away, was scanning. The volume nearest the first event began at 15:10 UTC.

Open the radar archive at this moment

Event by event

34 heavy rain, 5 flood, 1 hail, 1 lightning. Local standard time, as filed.

Hail, Kingman

When
May 4, 9:12 AM CST
Where
Kingman County, Murdock
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.620, -97.930

Lightning, Sedgwick

When
May 4, 2:02 PM CST
Where
Sedgwick County, 0.88 mi NE of (Iab) McConnell Arpt
Injuries
1 direct, 0 indirect
Reported by
Other Federal Agency
Coordinates
37.630, -97.260

An airman at McConnell Air Force base was impacted by a lightning strike near him on the flight line. He was injured and taken to a local hospital.

Flood, Sedgwick

When
May 4, 3:25 PM CST to 6:25 PM CST
Where
Sedgwick County, 3.5 mi N of (Ict)wichita Arpt to 3.85 mi NNW of (Ict)wichita Arpt
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
NWS Employee
Coordinates
37.700, -97.440

Heavy rainfall led to street flooding along Tyler Road in West Wichita from Central north to 21st Street.

Flood, Sedgwick

When
May 4, 3:45 PM CST to 6:45 PM CST
Where
Sedgwick County, 2.64 mi SE of Wichita to 2.71 mi SE of Wichita
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Trained Spotter
Coordinates
37.670, -97.300

Heavy rainfall led to street flooding and flooded intersections.

Flood, Butler

When
May 4, 5:53 PM CST to 7:53 PM CST
Where
Butler County, 4.09 mi NNW of El Dorado Res to 3.27 mi NW of El Dorado Res
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Trained Spotter
Coordinates
37.920, -96.860

Heavy rainfall led to rural roads becoming flooded or covered with water. Some roads become impassable.

Heavy Rain, Elk

When
May 5, 3:00 AM CST
Where
Elk County, 0.69 mi N of Grenola
Reported by
Mesonet
Coordinates
37.360, -96.450

A Mesonet Station in Grenola, Kansas reported 3.09 inches of rainfall.

Heavy Rain, Cowley

When
May 5, 3:30 AM CST
Where
Cowley County, 4.38 mi WNW of Maple City
Reported by
Mesonet
Coordinates
37.080, -96.850

A mesonet station in Maple City, Kansas, reported a 24 hour total of 4.19 inches.

Heavy Rain, Wilson

When
May 5, 3:30 AM CST
Where
Wilson County, 2.14 mi NNW of Coyville
Reported by
COOP Observer
Coordinates
37.710, -95.910

A Coop observer in Coyville, Kansas reported a 24 hours total of 2.55 inches.

Heavy Rain, Labette

When
May 5, 3:52 AM CST
Where
Labette County, 1.1 mi E of Parsons Tri City Arp
Reported by
ASOS
Coordinates
37.330, -95.500

The ASOS station in Parson, Kansas reported a 24 hours total of 3.36 inches.

Heavy Rain, Montgomery

When
May 5, 3:52 AM CST
Where
Montgomery County, 1.38 mi S of Coffeyville Arpt
Reported by
ASOS
Coordinates
37.080, -95.570

The ASOS station at Coffeyville, Kansas Municipal Airport, reported a 24 hour rainfall total of 3.91 inches.

Heavy Rain, Neosho

When
May 5, 3:52 AM CST
Where
Neosho County, (Cnu)johnson Arpt Ch
Reported by
ASOS
Coordinates
37.670, -95.480

The ASOS station at Chanute, Kansas, Martin Johnson Airport, reported a 24 hour rainfall total of 1.77 inches.

Heavy Rain, Montgomery

When
May 5, 4:00 AM CST
Where
Montgomery County, 0.69 mi N of Elk City Lake
Reported by
COOP Observer
Coordinates
37.280, -95.800

A Coop observer in Sycamore, Kansas, reported a 24 hours rainfall total of 2.64 inches.

Heavy Rain, Cowley

When
May 5, 4:04 AM CST
Where
Cowley County, 4.41 mi NE of Winfield
Reported by
COOP Observer
Coordinates
37.300, -96.930

A Coop observer northeast of Winfield, Kansas, reported a 24 hour rainfall total of 3.24 inches.

Heavy Rain, Greenwood

When
May 5, 4:15 AM CST
Where
Greenwood County, Eureka Arpt
Reported by
AWOS
Coordinates
37.850, -96.300

An AWOS station in Eureka, Kansas, reported a 24 hour rainfall total of 2.60 inches.

Heavy Rain, Montgomery

When
May 5, 4:15 AM CST
Where
Montgomery County, 1.38 mi N of Indepdence Arpt
Reported by
AWOS
Coordinates
37.170, -95.780

The AWOS station at Independence, Kansas had a 24 hour rainfall total of 2.74 inches.

Heavy Rain, Butler

When
May 5, 4:19 AM CST
Where
Butler County, 3.88 mi SE of El Dorado Res
Reported by
Mesonet
Coordinates
37.830, -96.770

A mesonet station in El Dorado, Kansas had a 24 hour rainfall total of 3.17 inches.

Flood, Butler

When
May 5, 4:20 AM CST to 7:20 AM CST
Where
Butler County, 1.29 mi ENE of El Dorado to 2.31 mi W of El Dorado
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Public
Coordinates
37.830, -96.850

Heavy rainfall led to some water covered roads in El Dorado, Kansas.

Heavy Rain, Cowley

When
May 5, 4:50 AM CST
Where
Cowley County, Cambridge
Reported by
COOP Observer
Coordinates
37.320, -96.670

A Coop observer in Cambridge, Kansas, reported a 24 hour rainfall total of 5.28 inches.

Heavy Rain, Montgomery

When
May 5, 5:00 AM CST
Where
Montgomery County, 1.3 mi ESE of Cedar Bluff
Reported by
COOP Observer
Coordinates
37.070, -95.630

A Coop observer in Coffeyville, Kansas reported a 24 hour rainfall total of 4.72 inches.

Heavy Rain, Cowley

When
May 5, 5:50 AM CST
Where
Cowley County, 0.55 mi E of Arkansas City
Reported by
Emergency Manager
Coordinates
37.070, -97.040

The emergency manager in Arkansas City, Kansas reported a 24 hour rainfall total of 3.94 inches.

Heavy Rain, Butler

When
May 5, 6:00 AM CST
Where
Butler County, 1.09 mi W of Rosalia
Reported by
COOP Observer
Coordinates
37.820, -96.640

A Coop observer in Rosalia, Kansas reported a 24 hour rainfall total of 4.43 inches.

Heavy Rain, Butler

When
May 5, 6:00 AM CST
Where
Butler County, 5.63 mi NW of El Dorado Res
Reported by
CoCoRaHS
Coordinates
37.930, -96.890

A Cocorahs station 7.9 miles northwest of El Dorado, Kansas reported a 24 hour rainfall total of 4.62 inches.

Heavy Rain, Wilson

When
May 5, 6:00 AM CST
Where
Wilson County, 0.88 mi SW of Neodesha
Reported by
COOP Observer
Coordinates
37.420, -95.690

A Coop observer near Neodesha, Kansas, reported a 24 hour rainfall total of 4.70 inches.

Heavy Rain, Elk

When
May 5, 6:00 AM CST
Where
Elk County, Longton
Reported by
COOP Observer
Coordinates
37.380, -96.080

A Coop observer in Longton, Kansas, reported a 24 hour rainfall total of 5.43 inches.

Heavy Rain, Labette

When
May 5, 6:00 AM CST
Where
Labette County, 0.88 mi SE of Altamont
Reported by
COOP Observer
Coordinates
37.190, -95.290

A Coop observer in Altamont, Kansas, reported a 24 hour rainfall total of 4.82 inches.

Heavy Rain, Cowley

When
May 5, 6:00 AM CST
Where
Cowley County, 0.69 mi N of Arkansas City
Reported by
CoCoRaHS
Coordinates
37.080, -97.050

A Cocorahs Station, in Arkansas City, Kansas, reported a 24 hour rainfall total of 4.0 inches.

Heavy Rain, Elk

When
May 5, 6:00 AM CST
Where
Elk County, 0.88 mi SE of Howard
Reported by
CoCoRaHS
Coordinates
37.460, -96.260

A Cocorahs station in Howard, Kansas, reported a 24 hour rainfall total of 3.85 inches.

Heavy Rain, Cowley

When
May 5, 6:00 AM CST
Where
Cowley County, 1.3 mi WSW of Winfield
Reported by
CoCoRaHS
Coordinates
37.240, -97.000

A Cocorahs station in Winfield, Kansas, reported a 24 hour rainfall total of 3.88 inches.

Heavy Rain, Chautauqua

When
May 5, 6:00 AM CST
Where
Chautauqua County, Sedan
Reported by
COOP Observer
Coordinates
37.130, -96.180

A Coop observer in Sedan, Kansas, reported a 24 hour rainfall total of 3.78 inches.

Heavy Rain, Chautauqua

When
May 5, 6:00 AM CST
Where
Chautauqua County, Chautauqua
Reported by
COOP Observer
Coordinates
37.020, -96.180

A Coop observer in Chautuaqua, Kansas, reported a 24 hour rainfall total of 3.22 inches.

Heavy Rain, Wilson

When
May 5, 6:00 AM CST
Where
Wilson County, 0.55 mi W of Fredonia
Reported by
COOP Observer
Coordinates
37.530, -95.830

A Coop observer in Fredonia, Kansas, reported a 24 hour rainfall total of 3.32 inches.

Heavy Rain, Labette

When
May 5, 6:30 AM CST
Where
Labette County, 1.49 mi SSE of Parsons
Reported by
CoCoRaHS
Coordinates
37.330, -95.260

A Cocorahs station in Parsons, Kansas, reported a 24 hour rainfall total of 5.40 inches.

Heavy Rain, Elk

When
May 5, 7:00 AM CST
Where
Elk County, 0.69 mi N of Grenola
Reported by
COOP Observer
Coordinates
37.360, -96.450

A Coop observer in Grenola, Kansas, reported a 24 hour rainfall total of 4.83 inches.

Heavy Rain, Labette

When
May 5, 7:00 AM CST
Where
Labette County, 1.77 mi NW of Parsons
Reported by
COOP Observer
Coordinates
37.370, -95.290

A Coop observer in Parson, Kansas, reported a 24 hour rainfall total of 7.75 inches.

Heavy Rain, Wilson

When
May 5, 7:30 AM CST
Where
Wilson County, 1.49 mi SSE of Neodesha
Reported by
Mesonet
Coordinates
37.410, -95.670

A mesonet station in Neodesha, Kansas, reported a 24 hour rainfall total of 5.08 inches.

Heavy Rain, Neosho

When
May 5, 8:00 AM CST
Where
Neosho County, 1.38 mi N of Galesburg
Reported by
COOP Observer
Coordinates
37.490, -95.350

A Coop observer in Galesburg, Kansas. reported a 24 hour rainfall total of 4.05 inches.

Heavy Rain, Montgomery

When
May 5, 8:48 AM CST
Where
Montgomery County, 0.88 mi NE of Elk City
Reported by
Fire Department/Rescue
Coordinates
37.290, -95.910

A fire department in Elk City, Kansas, reported a 24 hour rainfall total of 4.70 inches.

Flood, Cowley

When
May 5, 9:00 AM CST to 11:00 AM CST
Where
Cowley County, 1.49 mi NNE of Winfield to 1.46 mi W of Winfield
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Emergency Manager
Coordinates
37.270, -96.970

Multiple closed roads were reported around Winfield, Kansas due to heavy rainfall.

Heavy Rain, Cowley

When
May 5, 9:00 AM CST
Where
Cowley County, 0.55 mi E of Arkansas City
Reported by
Public
Coordinates
37.070, -97.040

The 24 rainfall total of 5.0 inches was reported from the public in Arkansas City, Kansas.

Heavy Rain, Montgomery

When
May 5, 9:00 AM CST
Where
Montgomery County, 0.88 mi NE of Dearing
Reported by
Public
Coordinates
37.060, -95.710

The 24 hour rainfall total of 5.0 inches was reported by the public in Dearing, Kansas.

Heavy Rain, Sedgwick

When
May 5, 11:00 AM CST
Where
Sedgwick County, Park City
Reported by
Public
Coordinates
37.800, -97.320

A 24 hour rainfall total of 5.0 inches was reported by the public in Park City, Kansas.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2022Every state in 2022This day in weather historyWarnings in Kansas, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021606, 1021607, 1021608, 1021609, 1021610, 1024513, 1024514, 1024515, 1024517, 1024518, 1024519, 1024520, 1024556, 1024523, 1024530, 1024539, 1024541, 1024542, 1024543, 1024544, 1024546, 1024547, 1024549, 1024550, 1024557, 1024559, 1024561, 1024562, 1024563, 1024564, 1024565, 1024566, 1024567, 1024571, 1024574, 1024575, 1024577, 1024579, 1024584, 1024586, and more.